Missouri, 2001

Hail in Missouri, August 28, 2001

August 28, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 28, 1:40 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 28, 1:40 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT TUE AUG 28 2001

PRIMARY FORECAST CONCERNS TODAY ARE PRECIPITATION CHANCES THROUGH
SATURDAY AND EXTENT OF COOLING OVER THE WEEKEND.

A WEAK FRONTAL BOUNDARY WAS SAGGING SOUTHWARD ACROSS THE LAKE OF THE
OZARKS REGION THIS AFTERNOON.  MODERATE INSTABILITY AXIS HAD
DEVELOPED ALONG THE FRONT AND THIS EVIDENCED BY CUMULUS FIELD.
WATER VAPOR SHOWS AN IMPULSE PUSHING INTO THE CENTRAL HIGH PLAINS...
AND AN UPPER LEVEL CIRCULATION OVER THE SOUTHERN PLAINS.

MODELS IN GENERAL AGREEMENT WITH QUASI-ZONAL PATTERN THROUGH THE
WEEK.  INITIALLY WILL BE WATCHING UPPER LEVEL SHEAR AXIS EMBEDDED IN
SUBTROPICAL FLOW.  THE PATTERN WILL AMPLIFY LATE IN THE WEEK AS A
TROUGH DIGS INTO EASTERN CANADA AND THE GREAT LAKES REGION.  WILL
GENERALLY FOLLOW THE AVN MODEL WHICH HAD A BETTER DEPICTION OF THE
ABOVE MENTIONED SYSTEMS.

FOR TONIGHT...SOME CONCERN OF ISOLATED CONVECTION ALONG THE SAGGING
BOUNDARY.  WILL MAKE DECISION TO INCLUDE RAIN CHANCES BASED ON
LATEST RADAR/SATELLITE DATA. OTHERWISE THE BOUNDARY WILL STALL OVER
THE OZARKS.

ON WEDNESDAY...THE FRONT WILL LIFT NORTHWARD AS A SHORTWAVE RIDES
ACROSS THE UPPER MIDWEST.  MEANWHILE THE SHEAR AXIS WILL LIFT OUT
OF THE SOUTHERN PLAINS.  MOISTURE DEEPENS ACROSS THE AREA IN ADVANCE
OF THIS SYSTEM BUT LACK OF SURFACE CONVERGENCE OR UPPER DYNAMICS
WILL INHIBIT CONVECTION DURING THE AFTERNOON. SOME WEAK ISENTROPIC
LIFT NOTED WEDNESDAY NIGHT.  NOT CONFIDENT THAT IT WILL BE ENOUGH TO
SUPPORT PRECIPITATION BUT WILL LEAVE CURRENT CHANCES.

ON THURSDAY...UPPER SHEAR AXIS WILL PUSH ACROSS THE AREA WHILE THE
NEXT FRONT DROPS INTO THE NORTHERN MISSOURI BY LATE AFTERNOON.  BEST
RAIN CHANCES WILL LIKELY WAIT UNTIL THURSDAY NIGHT WITH APPROACH OF
THE FRONT BUT WILL LEAVE LOW CHANCES IN DURING THE DAY.

IN THE EXTENDED...THE FRONT WILL PUSH INTO THE OZARKS FRIDAY AND
SOUTH OF THE AREA BY EARLY SATURDAY.  THE MRF/AVN HAVE BEEN
CONSISTENT WITH TIMING SO WILL HIGHLIGHT MORNING CHANCES ON
SATURDAY.  NICE CANADIAN HIGH WILL SETTLE INTO THE GREAT LAKES
BRINGING COOLER TEMPERATURES TO THE OZARKS OVER THE LABOR DAY
WEEKEND.

PRELIMINARY NUMBERS FOR FORECAST COORDINATION ONLY...
FCSTID = 11
SGF   64  89  66  85 /   0   0  30  30
JLN   64  89  68  87 /   0   0  10  30
UNO   64  89  66  85 /   0   0  30  30
VIH   64  89  67  85 /  10   0  20  30

.SGF...
MO...NONE.
KS...NONE.

FOSTER

In the hours before

Special weather statement, Aug 28, 12:00 PM CST, 5 hours 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE AUG 28 2001

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.EXTENDED OUTLOOK...
NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY.  THE NEXT CHANCE
OF THUNDERSTORMS WILL OCCUR WEDNESDAY NIGHT...AND CONTINUE THROUGH
SATURDAY.

FOSTER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laclede

When
August 28, 5:23 PM CST
Where
Laclede County, 3 mi S of Lebanon
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
37.633, -92.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266441.